PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of jnnpsycJournal of Neurology, Neurosurgery and PsychiatryVisit this articleSubmit a manuscriptReceive email alertsContact usBMJ
 
J Neurol Neurosurg Psychiatry. 1993 August; 56(8): 925–928.
PMCID: PMC1015155

Vigabatrin and depression.

Abstract

Ten patients who developed a major depressive episode in association with vigabatrin treatment for intractable epilepsy are reported. The depression usually occurred early in the course of treatment, but when delayed followed a recent increase in dose. Depressive symptoms occurred at doses varying between 1.5 g and 4 g a day, often but not always when patients were experiencing a decrease in their seizure frequency. Most patients had a history of affective disturbance, sometimes in association with other GABAergic drugs. The observations support a possible role for GABAergic mechanisms in the biology of mood disorders.

Full text

Full text is available as a scanned copy of the original print version. Get a printable copy (PDF file) of the complete article (683K), or click on a page image below to browse page by page.

Articles from Journal of Neurology, Neurosurgery, and Psychiatry are provided here courtesy of BMJ Group